Cincinnati News Report –
In recent so-called “double overdoses,” it was a combination of heroin, fentanyl and xylazine
A dramatic spike in suspected drug overdose deaths has prompted Hamilton County officials to issue a warning to users. They say shortages of fentanyl from China are over, user tolerance is likely low and dealers are finding new drugs to mix in what could become fatal concoctions.
In a Wednesday news conference Hamilton County Coroner Lakshmi Sammarco announced there have been 25 suspected overdose deaths since the beginning of June. That’s apparently the worst 10 days in the past five years, according to the Hamilton County Heroin Task Force.
Why The Uptick?
The drug supply chain has opened back up from China and the synthetic drugs are now too powerful for users who had worked up a tolerance to them pre-COVID-19.
Dealers are increasingly mixing a cocktail of drugs so users don’t know what they are getting. Sammarco says it’s more than likely lethal.
People are having emotional problems because of the pandemic, she says. “I know that things are very stressed for people and people who are already on the edge are reaching for something to make them feel better but this isn’t it.”
What’s In The New Combination Of Drugs?
In recent so-called “double overdoses,” where more than one user died at the same location, it was a combination of heroin, fentanyl and xylazine (an animal drug that decreases the heart rate and drops the blood pressure).
Task Force Commander Tom Fallon looks for who is doing the mixing. “We did a search warrant and got a mid-level dealer and he was mixing fentanyl with a laxative with a Bullet mixer in his kitchen.”
Fallon says these people have no medical knowledge and it is killing people.
Newtown Police Chief Tom Synan, also a member of the task force, says don’t use alone. He stresses there must be somebody who is not doing drugs who can call 911 and administer Narcan.
This post expires and will no longer be available at 7:01 pm on Saturday, June 12th, 2021Tags: Fentanyl Heroin Overdose Xylazine